My mother has been pain free for three days but the side effects of the high dose she's been on are intolerable..is it safe to start lowering the dose again?
In a word... no. Your Mom should consult with her doctor about Time Release tegretol (sometimes called "Retard"), and possibly about diet changes to help even out her digestive tract. If Tegretol side effects persist past a couple of weeks, she can be switched to another anti-seizure med such as Trileptal or Neurontin.
I totally agree with red, I did just as you suggest once and bitterly regretted it. My pain came back in such a bad way it was almost impossible to control for a very long time. I wish her all the best. Jackie
I wish I had read your replies sooner. We already decreased 100 mgs of Tegretol (half a pill) off her morning dose yesterday and again today. Night dose is still the same.
She had 2 very very mild attacks last night.
I don't think you should be terrified but you do need to follow your Dr's advice on this. For me, staying on my level has kept me well managed. Hope your Mom is ok, Jackie
One thing as well, being pain free for 3 days does not mean that she will then be pain free forever. Sometimes I go a few days with no pain, and then WHAM, it hits. Always talk to your doctor before reducing anything. Don't do it on you own ever! :)